Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 48, NWS Duluth, MN

June 10, 20124 counties in Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 10, 2012, 5:50 PM CDT for 4 counties in Minnesota. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2012, 5:50 PM CDT (22:50 UTC)
Expired
Jun 10, 2012, 6:30 PM CDT
In force
40 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN, Itasca County, MN

The radar

The Duluth radar (KDLH), 134 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:03 PM CDTTSTM WND DMG6 S Remer, MN1 FT DIAMETER TREE DOWN BLOCKING SOUTH BOUND LANE OF HWY 6
Jun 10, 6:03 PM CDTTSTM WND DMGRemer, MN10 INCH DIAMETER TREE DOWN BLOCKING INTERSECTION OF HWY 6 AND HWY 200
Jun 10, 6:15 PM CDTTSTM WND DMG3 N Merrifield, MN14 INCH DIAMETER WHITE CEDAR BLOWN DOWN.
Jun 10, 6:19 PM CDTTSTM WND GST 60Deer River, MNHEAVY METAL TABLE TURNED OVER
Jun 10, 6:28 PM CDTTSTM WND DMG15 N Remer, MN6 INCH DIAMETER TREE BLOCKING HWY 6
Jun 10, 6:35 PM CDTTSTM WND DMGBigfork, MN1 FOOT DIAMETER TREES BLOWN OVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 3:03 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2012-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2012-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-424 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS53 KDLH 102250
SVRDLH
MNC001-021-035-061-102330-
/O.NEW.KDLH.SV.W.0048.120610T2250Z-120610T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
550 PM CDT SUN JUN 10 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
  EASTERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
  ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 630 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 7 MILES NORTHWEST OF BALL CLUB TO SHEPHARD...AND MOVING
  NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE
  DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...TROMMALD...ROSY...IRONTON...WOLFORD...BALL CLUB...
  EMILY...SQUAW LAKE...OUTING...CROSBY...INGER...ALVWOOD...MAX...PINE
  CENTER...REMER...CUYUNA...OSLUND...DEERWOOD...LITTLE PINE AND
  BOWSTRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4776 9443 4776 9310 4615 9311 4614 9343
      4624 9344 4624 9380 4615 9382 4615 9436
      4624 9440 4628 9435 4633 9445
TIME...MOT...LOC 2251Z 222DEG 37KT 4743 9398 4619 9404
WIND...HAIL 60MPH 0.88IN

$$

GROCHOCINKSI
1 follow-up statement
289 
WWUS53 KDLH 102315
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
615 PM CDT SUN JUN 10 2012

MNC001-021-035-061-102330-
/O.CON.KDLH.SV.W.0048.000000T0000Z-120610T2330Z/
CROW WING MN-CASS MN-AITKIN MN-ITASCA MN-
615 PM CDT SUN JUN 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ITASCA...
AITKIN...NORTHEASTERN CASS AND CROW WING COUNTIES UNTIL 630 PM CDT...

AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOWSTRING TO GARRISON...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  GRAND RAPIDS...JESSIE LAKE...TALMOON...SPRING LAKE...PINE KNOLL...
  MARCELL...WIRT...AITKIN...WEALTHWOOD...SWATARA...MALMO...
  COHASSET...MCGRATH...HAYPOINT...POKEGAMA DAM...HILL CITY...
  HASSMAN...WALDECK...WAUKENABO AND BAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4776 9425 4776 9310 4615 9311 4614 9343
      4624 9344 4624 9380 4615 9382 4615 9429
TIME...MOT...LOC 2315Z 212DEG 46KT 4753 9372 4629 9381
WIND...HAIL 60MPH 0.88IN

$$

GROCHOCINKSI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:11 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jun 10, 3:11 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT SUN JUN 10 2012

.SHORT TERM...[NOW - MONDAY NIGHT]

A SEVERE THUNDERSTORM WATCH WAS JUST ISSUED AND IS IN EFFECT FOR
NORTHEASTERN MN THROUGH 10 PM CDT. SEE BELOW TO READ ABOUT THE
SITUATION.

THE FOCUS REMAINS THE THREAT OF SEVERE WEATHER THIS AFTERNOON AND
THIS EVENING AHEAD OF AND WITH THE COLD FRONT IN WESTERN
MINNESOTA THAT WILL MOVE INTO THE NORTHLAND LATER TODAY. THE
HIGHER RESOLUTION MODELS (SUCH AS THE LOCAL WRF / NCEP WRF / HRRR)
ARE COMING INTO BETTER AGREEMENT...SO LEANED ON A BLEND.

THROUGH TONIGHT...A COLD FRONT IN WESTERN MINNESOTA WILL BEGIN TO
MOVE INTO THE NORTHLAND LATER THIS AFTERNOON...AND THEN SWEEP
THROUGH THE REST OF THE FA OVERNIGHT. HOT AND HUMID GUSTY SOUTHERLY
WINDS HAVE DEVELOPED ACROSS THE FA...WITH DEW POINTS CLIMBING WELL
INTO THE 60S. THIS ENVIRONMENT IS RIPE FOR STORMY WEATHER.
THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF AND WITH THE FRONT AND
BEGIN TO MOVE INTO THE WESTERN FA LATER THIS AFTERNOON. THE LATEST
RUNS OF SOME OF THE HIGHER RESOLUTION MODELS ARE INDICATING A LINE
OF STORMS MOVING DEVELOPING IN WESTERN MINNESOTA LATER THIS
AFTERNOON...MOVING INTO THE WESTERN FA BETWEEN 3 AND 5 PM...AND
THEN SWEEPING THROUGH THE FA THROUGH THE EVENING AND OVERNIGHT.
STORM PREDICTION CENTER STILL GIVES THE NORTHLAND A SLIGHT RISK OF
SEVERE WEATHER. THIS SEEMS REASONABLE. MIXED LAYER CAPE HAS
INCREASED TO OVER 1000 J/KG OVER MUCH OF THE FA...AND COULD
POSSIBLY REACH OVER 2000 J/KG LATER THIS AFTERNOON. SO ONCE THE
CAP BREAKS...THERE WILL BE PLENTY OF INSTABILITY. THE GREATER
CONCERN HAS BEEN WHAT LOOKS LIKE WILL BE THE LACK OF AMPLE DEEP
LAYER SHEAR AHEAD OF THE FRONT...WITH THE GOOD SHEAR LAGGING
BEHIND THE FRONT AND SUGGESTING THE STORMS AHEAD OF THE FRONT MAY
BE LACKING IN ORGANIZATION. HOWEVER...THERE MAY BE A WINDOW WHERE
THE STORMS COULD TAP INTO 30 TO 40 KNOTS OF SHEAR...SO THE STORMS
COULD BEGIN AS SUPERCELLS. THINK THE STORMS WILL BEGIN AS DISCREET
STORMS...INCLUDING SUPERCELLS...BUT OVER THE FIRST FEW HOURS
TRANSITION TO A LINEAR EVENT. THIS SUGGESTS THAT HAIL WILL BE THE
MAIN THREAT AT FIRST...BUT THEN WIND WILL BECOME THE MAIN THREAT
BY MID EVENING. TORNADOES ARE NOT OUT OF THE QUESTION IN THE
INTIAL HOURS...BUT THE SOUNDINGS AND HODOGRPAHS INDICATE THE LOW
LEVEL SHEAR WILL NOT BE FAVORABLE FOR TORNADOES. THERE WILL NOT BE
MUCH  STORMS COULD PRODUCE SOME HEAVY RAIN TOO...AS THERE WILL BE
STRONG MOISTURE TRANSPORT AND PRECIPITABLE WATER VALUES WILL
INCREASE TO OVER 1.5 INCHES. THE HEAVY RAIN WILL MORE LIKELY BE A
THREAT IN THE INITIAL HOURS DUE TO ANY TRAINING STORMS. SHOWERS
AND STORMS WILL BEGIN TO DIMINISH LATE TONIGHT...AND SHOULD EXIT
THE EASTERN FA BEFORE DAWN.

MONDAY...A DEEP MID/UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTH
CENTRAL UNITED STATES AND SOUTH CENTRAL CANADA. COLD NORTHWEST
FLOW WILL DEVELOP OVER THE NORTHLAND ALOFT...WITH 850 HPA
TEMPERATURES DROPPING TO 2 TO 4 DEGREES CELSIUS IN THE
NORTHWESTERN FA DURING THE AFTERNOON. INCREASED CLOUD COVER SINCE
THE LOW CONVECTIVE TEMPERATURES SHOULD RESULT IN PLENTY OF CUMULUS
BY THE AFTERNOON. THERE MAY ALSO BE SOME SHOWERS AND ISOLATED
THUNDER...WITH THE GREATEST CHANCES ACROSS THE NORTHERN FA. THE
CLOUD COVER WILL KEEP TEMPERATURES DOWN A BIT...SO LOWERED
TEMPERATURES A BIT. HIGHS SHOULD REACH THE 60S AND 70S.

MONDAY NIGHT...HIGH PRESSURE WILL BEGIN TO MOVE INTO THE NORTHERN
PLAINS AS THE MID/UPPER LEVEL TROUGH MOVES OVER THE GREAT LAKES
REGION. THE CLOUDS WILL BEGIN TO SUBSIDE...AND THERE MAY BE SOME
LINGERING SHOWERS IN THE EVENING ACROSS THE NORTHERN FA.

.LONG TERM...[TUESDAY - SUNDAY]

HIGH PRESSURE WILL BRING QUIET WEATHER FOR THE START OF THIS
PERIOD...WITH DRY CONDITIONS AND A GOOD DEAL OF SUNSHINE EXPECTED
ON TUESDAY. ON TUESDAY NIGHT...A FEW OF THE MODELS ARE INDICATING
THAT PRECIPITATION COULD REACH INTO THE CWA LATER IN THE NIGHT. A
FRONT LOCATED NEAR THE INTERNATIONAL BORDER WILL BE THE FOCUS FOR
SOME SHOWERS AND STORMS...WITH A SHORTWAVE POSSIBLY BRINGING SOME
LATE NIGHT SHOWERS/STORMS TO THE SOUTHWESTERN ZONES. THE ECMWF IS
MUCH LESS DRAMATIC IN TERMS OF PRECIPITATION ON WEDNESDAY...WITH
NAM/GEM AND GFS ALL INDICATING A GOOD DEAL OF SHOWER AND
THUNDERSTORM ACTIVITY ON WEDNESDAY AND WEDNESDAY NIGHT. WILL BE
STICKING WITH JUST CHANCE POPS FOR NOW. ADDITIONAL SHOWERS AND
STORMS ARE POSSIBLE ON THURSDAY AND FRIDAY. THE FREQUENCY OF
SHOWERS AND THUNDERSTORMS SHOULD INCREASE INTO THE WEEKEND AS A
MORE SIZABLE AREA OF LOW PRESSURE DEVELOPS WEST OF THE AREA AND
SPREADS IN OVER THE WEEKEND. TEMPERATURES WILL BE A BIT COOLER AT
THE START OF THE EXTENDED PERIOD...AND IN FACT WE WILL NEED TO
WATCH FOR SOME PATCHY FROST TUESDAY NIGHT. TEMPERATURES WARM
CONSIDERABLY AS THE WEEK WEARS ON...WITH WARM AND HUMID CONDITIONS
RETURNING PRIOR TO THE WEEKEND.

&&

.AVIATION...18Z TAFS

VFR CONDITIONS WILL GRADUALLY GIVE WAY TO SOME MVFR CONDITIONS
LATER TODAY AND TONIGHT...AS A STRONG COLD FRONT MOVES IN FROM THE
DAKOTAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE
VICINITY OF THE FRONT...AND THEN MOVE FROM WEST TO EAST ACROSS
MINNESOTA AND WISCONSIN. SOME OF THE STORMS MAY BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE EVEN POSSIBLE.
THE SHOWERS AND STORMS WILL END LATER TONIGHT IN THE WEST AND
EARLY IN THE MORNING IN THE EAST.

&&

.POINT TEMPS/POPS...
DLH  55  73  43  63 /  70  20  10   0
INL  53  69  40  63 /  70  40  30   0
BRD  56  72  44  66 /  60  20  10   0
HYR  60  79  45  66 /  70  10  10   0
ASX  60  78  47  63 /  70  10  10   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GROCHOCINSKI
LONG TERM....DAP
AVIATION...DAP
Hazardous weather outlook, Jun 10, 3:11 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
311 PM CDT SUN JUN 10 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111200-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
311 PM CDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL LIKELY DEVELOP IN NORTH CENTRAL AND CENTRAL
MINNESOTA LATER THIS AFTERNOON...AND THEN SPREAD EASTWARD INTO
NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THIS EVENING AND
OVERNIGHT. SOME STORMS COULD BE SEVERE. LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE MAY BE ISOLATED THUNDERSTORMS ACROSS NORTHERN MINNESOTA
MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND WEDNESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
TONIGHT.

LSZ121-140>148-111200-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
311 PM CDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL LIKELY AFFECT THE NEARSHORE WATERS OF WESTERN
LAKE SUPERIOR LATE THIS AFTERNOON AND TONIGHT. SOME STORMS COULD
BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE
MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WESTERLY WINDS WILL DEVELOP OVER THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR ON MONDAY...AND THE WINDS AND RESULTING
WAVES COULD BE STRONG ENOUGH TO POSE A RISK TO SMALL CRAFT
THROUGH MONDAY NIGHT.

THUNDERSTORMS COULD AFFECT THE NEARSHORE WATERS OF WESTERN LAKE
SUPERIOR WEDNESDAY THROUGH SATURDAY.

GROCHOCINSKI

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jun 10, 4:58 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
458 PM CDT SUN JUN 10 2012

MNZ025-033-034-102215-
CROW WING-NORTH CASS-SOUTH CASS-
458 PM CDT SUN JUN 10 2012

...STRONG THUNDERSTORM WITH HAIL...

AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POPLAR...MOVING NORTHEAST AT 65 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...

* THE THUNDERSTORM WILL BE NEAR...
  JENKINS BY 505 PM...
  OSHAWA AND CHICKAMAW BEACH BY 510 PM...
  BACKUS BY 515 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4680 9480 4681 9478 4682 9467 4694 9466
      4679 9413 4632 9459 4632 9463 4635 9466
      4634 9473 4640 9479

GROCHOCINKSI
Special weather statement, Jun 10, 5:09 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
509 PM CDT SUN JUN 10 2012

MNZ010-018-102245-
KOOCHICHING-NORTH ITASCA-
509 PM CDT SUN JUN 10 2012

...THUNDERSTORMS ENTERING KOOKOOCHING COUNTY...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 49 MILES NORTHWEST
OF BIRCHDALE TO 34 MILES NORTHWEST OF ORTH TO 29 MILES WEST OF
ORTH...MOVING EAST AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  NORTHOME...           MIZPAH...             ISLAND LAKE...
  GEMMELL...            ALVWOOD...            ORTH...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4870 9424 4866 9423 4865 9390 4862 9381
      4770 9375 4771 9443 4800 9442 4854 9445
      4871 9444 4872 9443 4872 9429

KK
Special weather statement, Jun 10, 5:16 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
516 PM CDT SUN JUN 10 2012

MNZ018-025-026-102300-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
516 PM CDT SUN JUN 10 2012

...STRONG THUNDERSTORM WITH HAIL...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHIPHOLT...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  BOY LAKE...           LEECH LAKE...         WILKINSON...
  TOBIQUE...            REMER...              FEDERAL DAM...
  BOY RIVER...          TOWN OF CASS LAKE...  CASS LAKE...
  SIX MILE LAKE...      PORTAGE LAKE...       SCHLEY...
  MUD LAKE...           BENA...               SUGAR LAKE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4741 9468 4742 9443 4769 9443 4769 9366
      4682 9398 4700 9467

KK
Special weather statement, Jun 10, 5:18 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
518 PM CDT SUN JUN 10 2012

MNZ018-025-026-033-034-102245-
CROW WING-NORTH CASS-NORTH ITASCA-SOUTH CASS-SOUTH ITASCA-
518 PM CDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS...

AT 516 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
LEECH LAKE TO BACKUS TO 9 MILES SOUTHWEST OF FORT RIPLEY...MOVING
NORTHEAST AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THUNDERSTORMS WILL BE NEAR...
  PONTORIA AND PEQUOT LAKES BY 525 PM...
  ST. MATHIAS AND NISSWA BY 530 PM...
  WABEDO AND SWANBURG BY 535 PM...
  BENA AND MERRIFIELD BY 540 PM...
  FIFTY LAKES AND CROSSLAKE BY 545 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4712 9457 4748 9404 4709 9407 4615 9409
      4615 9436 4620 9440 4624 9440 4628 9435
      4632 9442 4630 9455 4632 9460

GROCHOCINKSI
Local storm report, Jun 10, 5:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
536 PM CDT SUN JUN 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             7 NW PEQUOT LAKES       46.67N 94.43W
06/10/2012  M0.88 INCH       CASS               MN   TRAINED SPOTTER

            1-3 INCH DIAMETER TREE LIMBS DOWN

&&

HLUCHAN
Special weather statement, Jun 10, 5:47 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
547 PM CDT SUN JUN 10 2012

MNZ010-018-102330-
KOOCHICHING-NORTH ITASCA-
547 PM CDT SUN JUN 10 2012

...STRONG THUNDERSTORMS ENTERING WESTERN KOOCHICHING COUNTY...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST
OF BIRCHDALE TO 19 MILES WEST OF ORTH...MOVING NORTHEAST AT 50 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  ORTH...               NORTHOME...           ISLAND LAKE...
  MIZPAH...             GEMMELL...            BIRCHDALE...
  MARGIE...             MANITOU...            INDUS...
  LOMAN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4870 9424 4866 9423 4864 9384 4858 9378
      4855 9380 4853 9378 4784 9385 4771 9443
      4871 9444 4872 9443 4872 9429

KK

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:59 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing46 min
Jun 10, 4:14 PM CDTSpecial Weather StatementDLHItasca16 min
Jun 10, 4:29 PM CDTSpecial Weather StatementDLHCass16 min
Jun 10, 4:41 PM CDTSevere Thunderstorm WarningDLHCass, Crow Wing, Itasca23 min
Jun 10, 4:46 PM CDTSpecial Weather StatementDLHWadena14 min
Jun 10, 4:58 PM CDTSpecial Weather StatementDLHCrow Wing17 min
Jun 10, 5:09 PM CDTSpecial Weather StatementDLHKoochiching36 min
Jun 10, 5:16 PM CDTSpecial Weather StatementDLHCass44 min
Jun 10, 5:18 PM CDTSpecial Weather StatementDLHCass27 min
Jun 10, 5:23 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing52 min
Jun 10, 5:47 PM CDTSpecial Weather StatementDLHKoochiching43 min
Jun 10, 6:28 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Cass, Crow Wing, Pine, Saint Louis47 min
Jun 10, 6:31 PM CDTSevere Thunderstorm WarningDLHCass, Itasca, Koochiching, Saint Louis44 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.